Interior Health issues overdose, fentanyl alert for Penticton

Interior Health has issued a drug and overdose alert for Penticton.

According to the regional health authority, two recent samples of crystal meth tested positive for fentanyl.

In addition, Interior Health said there are increased reports of overdoses in the community and the emergency department over the last three days.

The health agency says a drug checking machine will be available this week at Burdock House on Feb. 6, from 5 p.m. to 7 p.m.

The health agency also says naloxone kits and training are available at a number of places, including the Martin Street outreach clinic, OneSky Community Resrouces at 330 Ellis Street, Pathways Addictions Resource Centre at 996 Main Street, and the Penticton Health Centre at 740 Carmi Avenue.

Below are tips from Interior Health regarding drug use.

  • Get your drugs checked, visit http://www.drugchecking.ca for locations and services near you.
  • Avoid using different drugs at the same time or using drugs and alcohol together.
  • Don’t use alone; leave the door unlocked and tell someone to check on you.
  • Test by using a small amount, then go slow.
  • Carry a Naloxone kit and know how to use it.
  • Use at an overdose prevention or supervised consumption site if one is near you.
  • Know the signs of overdose and how to respond
  • Recognize the signs of an overdose: slow or no breathing, gurgling or gasping, lips/fingertips turning blue, difficult to rouse (awaken), non-responsive.
  • Call 9-1-1 immediately
  • Open airway and give rescue breaths
  • Give naloxone (Narcan) if you have it.

Interior Health said the alert will be in effect until Feb. 11.

Source: Read Full Article